Alert archive / New York / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 13, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jun 6, 2005, 12:20 PM EDT for Tioga County, Tompkins County, New York. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 12:20 PM EDT (16:20 UTC)
- Expired
- Jun 6, 2005, 1:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Tioga County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 31 km from the middle of the area, began a volume at 16:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:30 AM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 4.3 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1618 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBGM 061621
SVRBGM
NYC107-109-061715-
/O.NEW.KBGM.SV.W.0013.050606T1620Z-050606T1715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1220 PM EDT MON JUN 6 2005
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TIOGA COUNTY IN CENTRAL NEW YORK
TOMPKINS COUNTY IN CENTRAL NEW YORK
* UNTIL 115 PM EDT
* AT 1215 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF WATKINS GLEN TO 9
MILES NORTHEAST OF ELMIRA TO SAYRE...AND MOVING EAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BARTON AT 1225 PM EDT
TRUMANSBURG AND SPENCER AT 1230 PM EDT
TAUGHANNOCK FALLS AND TIOGA CENTER AT 1235 PM EDT
SOUTH DANBY AND ITHACA AT 1240 PM EDT
WILLSEYVILLE AND OWEGO AT 1245 PM EDT
TIOGA TERRACE AND SLATERVILLE SPGS AT 1250 PM EDT
NEWARK VALLEY AND FREEVILLE AT 1255 PM EDT
GROTON AND RICHFORD AT 100 PM EDT
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD SEEK SHELTER IN A STURDY STRUCTURE.
LAT...LON 4241 7626 4240 7613 4229 7612 4226 7608
4224 7610 4220 7608 4218 7612 4200 7611
4200 7656 4228 7653 4229 7668 4255 7669
4256 7658 4259 7662 4262 7627
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:12 AM EDT, 10 hours 8 minutes earlier.
Area forecast discussion, Jun 6, 2:12 AM EDT, 10 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 212 AM EDT MON JUN 6 2005 .SHORT TERM... WARM AND INCREASINGLY MOIST RIDGE OVER NORTHEASTERN CONUS THIS MORNING. SHORT WAVE TROF DIGGING THROUGH MI TODAY WILL INCREASE UL JET TO 80 KTS...WITH SOUTH CENTRAL NY AND NORTHERN PA FIRMLY IN THE FAVORED RIGHT REAR QUAD. REMNANTS OF CONVECTIVE LINE MOVING TOWARD WESTERN FA ATTM IN THE FORM OF MID-DECK. REMNANTS WILL LEAVE A FEW BOUNDARIES THIS MORNING AND THESE WILL HAVE TO BE MONITORED FOR AFTERNOON CONVECTIVE FOCUS. PREFRONTAL TROF WILL APPROACH WESTERN FA EARLY AFTERNOON. SFC DEW POINTS PROGGED TO REACH MID/UPR 60S PRIOR TO TROF ARRIVAL. CAPE VALUES OF 1500+ J/KG APPEAR ATTAINABLE. LITTLE LOW LEVEL DIR SHEAR ON MODEL SOUNDINGS. A LOOK WESTWARD INTO MI SHOWS IMPRESSIVE HODOGRAPH THIS EVENING HOWEVER LL JET IS TRANSLATING TOWARD ONTARIO. THEREFORE THINK STRAIGHT LINE WIND / SQUALL LINE SCENARIO MOST LIKELY DESPITE STEEP LL LAPSE RATES. OVERALL EVENT LOOKS LESS IMPRESSIVE 12 HOURS OUT THAN IT DID 36 HOURS OUT. MODEL PRECIP WATER AROUND 1.25 INCHES VERIFIES WELL WITH UPSTREAM SOUNDINGS SO HEAVY RAINERS WILL NEED TO BE WATCHED. PLAYED LIKELY POPS THIS EVENT AND FORECAST IT BLEED OVER INTO EVENING PERIOD. WE SHOULD RAPIDLY CLEAR TUESDAY MORNING AS FRONT PASSES NORTHEAST. FRONT BY THEN WILL BE MORE OF A BOUNDARY OF SOMEWHAT DRIER AIR, RATHER THAN COOL. VERY LITTLE CHANGE IN BL TEMPS. FACTOR IN APPRECIABLE SUN AND TEMPS SHOULD BE QUITE WARM AGAIN. SECONDARY COOL PUSH MAY KNOCK TEMPS DOWN BY WEDNESDAY. DJP && .LONG TERM... SUMMERTIME PTRN TO START OFF THE LONG TERM PD. UPPER RDG BUILDS OVER THE ERN US AND GNRLY HOLDS THRU THE PD. VARIOUS SHRT WVS ATTEMPT TO FLATTEN LNG WV RDG...BUT DO LTL TO DISPLACE IT. MODELS HAVE TENDED TO OVER WEAKEN THE RDG IN THE FACE OF THESE SHRT WVS...AND GENERATE TO MUCH CONV UNDER THE RDG. SO...MODEL QPF FIELDS AMD MOS POPS HAVE NOT BEEN RELIED ON TOO MUCH IN THE LONG TERM. VAST MAJORITY OF THE PD WILL BE DRY AND GENERALLY CLR...ALTHOUGH WITH HTG AND RESULTANT INSTABILITY...EVEN WEAKENING SHRT WVS COULD TRIGGER CONV AS THEY ROUND THE RDG. TIMING IS DFCLT WITH THE SHRT WVS...BUT PRBLY THE BEST CHANCE FOR PCPN WILL BE ON FRI AND INTO THE WEEKEND AS THE GFS BRINGS ENERGY UP FROM THE SOUTH AND WRAPS IT INTO THE AREA. GFS QPF AND MOISTURE FIELDS PRBLY OVERDONE BUT WILL GO WITH CONSENSUS AT THIS POINT AND GO WITH LOW CHANCE POPS AT THE END OF THE PD. && .AVIATION (06/12Z - 07/12Z)... ANOTHER FOGGY START PARTICULARLY IN THE RIVER VALLEYS. HOWEVER FOG NOT EXPECTED TO BE AS DENSE FOR AS LONG A PERIOD THIS MORNING, DUE TO A LITTLE MORE MIXING FROM INCREASING WIND FLOW. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE WEST TO EAST ACROSS REGION THIS AFTERNOON AND EARLY TONIGHT...BRINGING GUSTY WINDS AND HEAVY RAIN. DJP && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .PA...NONE. &&
Hazardous weather outlook, Jun 6, 2:12 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 212 AM EDT MON JUN 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-070610- BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY- LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY- NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY- SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA- STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY- WYOMING PA-YATES NY- 212 AM EDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY. A LINE OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS THE REGION THIS AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL PRODUCE FREQUENT LIGHTNING, HEAVY DOWNPOURS, AND POSSIBLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED THIS AFTERNOON. PADAVONA
In the hours before
Special weather statement, Jun 6, 9:46 AM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 946 AM EDT MON JUN 6 2005 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-062200- BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-DELAWARE-LACKAWANNA- LUZERNE-MADISON-NORTHERN ONEIDA-NORTHERN WAYNE-ONONDAGA-OTSEGO-PIKE- SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-SOUTHERN WAYNE- STEUBEN-SULLIVAN-SUSQUEHANNA-TIOGA-TOMPKINS-WYOMING-YATES- 946 AM EDT MON JUN 6 2005 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM... A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 6 PM FOR ALL OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A MOIST AND UNSTABLE AIRMASS IS IN PLACE ACROSS THE REGION WITH A SURFACE FRONT EXPECTED TO CROSS THE AREA THIS AFTERNOON. THUNDERSTORMS WILL DEVELOP LATE THIS MORNING AND AFFECT THE REGION THROUGH LATE AFTERNOON. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. THE THUNDERSTORMS MAY ALSO PRODUCE FREQUENT DEADLY LIGHTNING. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE...OR VISIT OUR INTERNET WEB SITE AT WEATHER.GOV. MUNDSCHENK
Special weather statement, Jun 6, 10:44 AM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1044 AM EDT MON JUN 6 2005 NYZ009-018-036-037-061545- MADISON NY-ONEIDA NY-ONONDAGA NY- 1044 AM EDT MON JUN 6 2005 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 1040 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL DEVELOPING STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL. THESE STORMS WERE SCATTERED ACROSS ONONDAGA MADISON AND ONEIDA COUNTIES... AND WERE MOVING NORTHEAST AT AROUND 30 MPH. * THE STRONG THUNDERSTORMS WILL BE NEAR... CHITTENANGO AND KIRKVILLE AT 1050 AM EDT SULLIVAN AND PERRYVILLE AT 1055 AM EDT CANASTOTA AND WAMPSVILLE AT 1100 AM EDT ONEIDA AND ONEIDA CASTLE AT 1105 AM EDT VERONA AND SHERRILL AT 1110 AM EDT THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. LAT...LON 4307 7619 4290 7610 4312 7519 4341 7520 MSE
Local storm report, Jun 6, 12:01 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1201 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TSTM WND DMG ADDISON 42.11N 77.23W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREES AND POWERLINES DOWN
1157 AM TSTM WND DMG BATH 42.34N 77.32W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREE ON A HOUSE
1157 AM TSTM WND DMG CORNING 42.15N 77.06W
06/06/2005 STEUBEN NY EMERGENCY MNGR
POWERLINES DOWN
&&
MORFORDLocal storm report, Jun 6, 12:10 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1210 PM EDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM TSTM WND DMG BATH 42.34N 77.32W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREE ON A HOUSE
1157 AM TSTM WND DMG ADDISON 42.11N 77.23W
06/06/2005 STEUBEN NY EMERGENCY MNGR
TREES AND POWERLINES DOWN
1157 AM TSTM WND DMG CORNING 42.15N 77.06W
06/06/2005 STEUBEN NY EMERGENCY MNGR
POWERLINES DOWN
1209 PM TSTM WND DMG EAST CORNING 42.13N 76.98W
06/06/2005 STEUBEN NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN
&&
MORFORDThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:38 AM EDT | Severe Thunderstorm Warning | BGM | Steuben | 97 min |
| Jun 6, 10:44 AM EDT | Special Weather Statement | BGM | Oneida | 61 min |
| Jun 6, 11:39 AM EDT | Severe Thunderstorm Warning | BGM | Schuyler | 66 min |
| Jun 6, 11:51 AM EDT | Severe Thunderstorm Warning | BGM | Chemung | 54 min |
| Jun 6, 12:09 PM EDT | Severe Thunderstorm Warning | BGM | Yates | 36 min |
| Jun 6, 12:41 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland | 79 min |
| Jun 6, 12:52 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 53 min |
| Jun 6, 12:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 78 min |
| Jun 6, 1:18 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 57 min |
| Jun 6, 1:23 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 82 min |
| Jun 6, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Delaware | 80 min |
| Jun 6, 1:25 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
| Jun 6, 1:32 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 58 min |
| Jun 6, 1:52 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 68 min |
| Jun 6, 2:14 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 35 min |
| Jun 6, 2:27 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 63 min |
| Jun 6, 4:28 PM EDT | Special Weather Statement | BGM | Steuben | 47 min |
| Jun 6, 4:44 PM EDT | Severe Thunderstorm Warning | BGM | Steuben, Yates | 61 min |
| Jun 6, 5:30 PM EDT | Special Weather Statement | BGM | Schuyler, Tompkins | 60 min |
| Jun 6, 6:08 PM EDT | Special Weather Statement | BGM | Steuben | 37 min |
| Jun 6, 7:00 PM EDT | Special Weather Statement | BGM | Tompkins | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.